MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL OPTIMA PROTECTOR (P13-O); INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. BD PHASEAL OPTIMA PROTECTOR (P13-O); INTRAVASCULAR ADMINISTRATION SET
Catalog Number 515060
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.Initial reporter phone #: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that there was flow issues where the injector appear to be drawing medication back into the vial with a bd phaseal optima protector (p13-o).The following information was provided by the company reporter: (3 of 4 complaints) it was reported that the medication was having trouble flowing completely into the vial with one injection.The following information was provided by the initial reporter: we are noticing that the injectors seem to be pulling drug back into the vial after we have detached the syringe with the amount we had needed causing us to have to back into the vial a few times to get the desired amount to stay.
 
Additional Manufacturer Narrative
H.6.Investigation summary: two samples from protector lot 1901101 were returned to our quality team for investigation.The product was visually inspected with no defects observed.The samples were functionally tested, connecting a sample injector to the protectors along with the vial and a syringe according to the instructions for use.In all cases it was possible to withdraw fluid from the vial, the expansion chamber functioned properly, and the product functioned as intended.A device history review was performed for reported lot 1901101, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this issue.Product undergoes a series of inspections throughout the manufacturing process to ensure the quality and functionality of the device, including flow rate verification.Testing results for lot 1901101, along with the testing performed on the received samples were reviewed, no defects were observed and product met required specifications.Based on the available information we are not able to identify a root cause at this time.Complaints received for this defect and device will continue to be monitored by our quality team for signs of emerging trends.H3 other text : see section h.10.
 
Event or Problem Description

Brand Name
BD PHASEAL OPTIMA PROTECTOR (P13-O)
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
MDR Report Key9174894
Report Number3003152976-2019-00712
Device Sequence Number2242822
Product Code ONB
UDI-Device Identifier00382905150609
UDI-Public00382905150609
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K181221
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number515060
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 09/24/2019
Supplement Date Received by Manufacturer09/24/2019
Initial Report FDA Received Date10/10/2019
Supplement Report FDA Received Date11/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;